Heavy Rain, Bollinger
- When
- August 30, 6:30 AM CST to 11:30 AM CST
- Where
- Bollinger County, Zalma
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
In Stoddard County, minor flooding was reported on Highway 25 at J Highway near Bloomfield. In Cape Girardeau County, minor flooding was reported on Highway 25 near Delta.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
In Stoddard County, minor flooding was reported on Highway 25 at J Highway near Bloomfield. In Cape Girardeau County, minor flooding was reported on Highway 25 near Delta. Thunderstorms dumped from 3 to 6 inches of rain over the area. At the Cape Girardeau airport, an automated observing system measured 3.05 inches during the morning hours, including about 1.5 inches in an hour. Reports from co-operative observers included 5.0 inches in Advance and 4.0 inches in Jackson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 30, 3:30 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT SAT AUG 30 2003 MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE PRECIPITATION CHANCES AND POTENTIAL FOR HEAVY RAINFALL THROUGH THE LONG WEEKEND. BASED ON SURFACE DEWPOINTS THE TRUE FRONT IS WELL NORTH OF THE QUAD STATE...SOMEWHERE ACROSS NORTHERN ILLINOIS AND INDIANA...EARLY THIS MORNING. THE MORE AFFECTIVE BOUNDARY...THE OUTFLOW BOUNDARY FROM YESTERDAYS STORMS...IS LOCATED ALONG THE KY/TN BORDER. RADAR INDICATES NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE MIDDLE PORTIONS OF THE FORECAST AREA...IN ASSOCIATION WITH A RATHER WEAK MID-LEVEL DISTURBANCE THAT WAS INDUCING WARM ADVECTION OVER THE SURFACE BOUNDARY. THE ETA/MESOETA PICK UP ON THIS AND PRODUCE WIDESPREAD RAINFALL ACROSS ROUGHLY THE SOUTHERN HALF OF THE AREA AT LEAST DURING THE MORNING. AS THE WEAK DISTURBANCE MOVES EAST OF THE AREA...THE PRECIPITATION WILL SLOWLY DISSIPATE THIS AFTERNOON FROM WEST TO EAST. HAVE CATEGORICALS AND A MENTION OF HEAVY RAIN GOING FOR TODAY ACROSS ALL BUT THE NORTHWEST QUADRANT OF THE FORECAST AREA. THERE COULD BE SOME SCATTERED DIURNAL CONVECTION THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY TO THE NORTH OF THE MAIN PRECIPITATION SHIELD...AND NEAR ANY OUTFLOW BOUNDARIES. TEMPERATURES WILL BE STUNTED CONSIDERABLY IN MOST LOCATIONS...SO DONT LOOK FOR MORE THAN AROUND 10 DEGREES OF WARMING TODAY. GENERALLY FOLLOWED THE ETA/MESOETA FOR THIS FORECAST. LOOK FOR PERIODS OF WARM ADVECTION INDUCED SHOWERS AND THUNDERSTORMS FROM OVERNIGHT TONIGHT...THROUGH SUNDAY NIGHT. THE TIMING AND LOCATION OF INDIVIDUAL EPISODES WILL BE DIFFICULT TO TELL...SO HAVE JUST BROAD BRUSHED LIKELY POPS THROUGHOUT THE QUAD STATE. THE GENERAL TREND IS FOR EACH NEW EPISODE TO BE FURTHER NORTH AND WEST...AS THE INVERTED SURFACE TROUGH DEVELOPS TO OUR WEST...IN RESPONSE TO THE MAIN MID/UPPER LEVEL SYSTEM MOVING OUT ONTO THE CENTRAL PLAINS. HAVE INCORPORATED THIS TREND BY POSTING ONLY CHANCE POPS IN THE FAR SOUTHEAST FOR SUNDAY NIGHT...WITH LIKELIES ELSEWHERE. IT APPEARS THAT A COUPLE INCHES OF RAIN WILL BE POSSIBLE OVER THE WEEKEND...BUT AM NOT SURE IF RAINFALL RATES WILL BE HIGH ENOUGH TO CAUSE FLOODING WITH ANY INDIVIDUAL ROUND OF CONVECTION. HOWEVER...THE CUMULATIVE AFFECT MAY LEAD TO MORE OF A GENERAL FLOODING PROBLEM LATER SUNDAY INTO MONDAY. WILL NOT MENTION HEAVY RAINS BEYOND THE FIRST PERIOD...BUT WILL ADDRESS HEAVY RAIN POTENTIAL IN THE HWO. CONFIDENCE IS TOO LOW FOR A FLOOD WATCH AT THIS TIME. THE MAIN MID/UPPER LEVEL SYSTEM AND SURFACE TROUGH MOVE EASTWARD INTO THE AREA LATE MONDAY AND MONDAY NIGHT. MUCH OF THE AREA MAY BE IN THE WARM SECTOR DURING THE DAY MONDAY...THUS HAVE CHANCE POPS FOR MONDAY ACROSS WESTERN KENTUCKY...AND FAR SOUTHERN ILLINOIS...WITH LIKELIES ELSEWHERE. WILL BREAK OUT THE BROAD BRUSH FOR LIKELY POPS MONDAY NIGHT AS THE SURFACE TROUGH AND LINE/BAND OF CONVECTION MOVE THROUGH MUCH OF THE FORECAST AREA. WILL KEEP CHANCE POPS FOR TUESDAY WITH BEST CHANCE IN THE EAST...AND THEN LIMIT LOW POPS TO THE EASTERN HALF OF THE AREA FOR TUESDAY NIGHT. KEPT WEDNESDAY DRY FOR NOW. HOWEVER...THE ECMWF TRIES TO HOLD UP THE SURFACE TROUGH...AS A RATHER VIGOROUS UPPER TROUGH DESCENDS INTO THE GREAT LAKES WITH A STRONG SURFACE SYSTEM. IF THIS HAPPENS WOULD NOT BE SURPRISED TO HAVE POPS EXTENDED THROUGH WEDNESDAY...ESPECIALLY IN THE EASTERN PORTIONS OF THE AREA. TEMPERATURES WILL GENERALLY BE STUCK IN AROUND A 10 DEGREE RANGE THROUGH THE WEEKEND. THERE WILL BE SOME DRIER AIR MOVING IN BEHIND THE SURFACE TROUGH MONDAY NIGHT AND TUESDAY...SO LOWS WILL EVENTUALLY FALL TO NEAR 60 FOR MUCH OF NEXT WEEK. HOWEVER...HIGHS WILL NOT CHANGE MUCH FROM THIS WEEKENDS LEVELS...WHICH WILL BE A BIT BELOW NORMAL. AS FOR SHORT TERM TEMPERATURE GUIDANCE...GENERALLY STAYED WITHIN THE RATHER SMALL RANGE PROVIDED. HOWEVER...DID GO ABOVE IT A BIT IN SOME LOCATIONS FOR SUNDAY NIGHT. .PAH...NONE. DRS
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT AUG 30 2003 ...WIDESPREAD HEAVY RAINFALL POSSIBLE OVER THE LABOR DAY WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD STATE TODAY AND TONIGHT. A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO SLOWLY PUSH EASTWARD ACROSS THE QUAD STATE THIS MORNING...AND COME TO AN END FROM WEST TO EAST THIS AFTERNOON. RAINFALL AMOUNTS OF AN INCH OR MORE WILL BE POSSIBLE...MAINLY ACROSS WESTERN KENTUCKY. WIDESPREAD FLOODING PROBLEMS ARE NOT EXPECTED. ANOTHER AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE QUAD STATE AFTER MIDNIGHT TONIGHT. THIS AREA OF STORMS IS EXPECTED TO LIFT SLOWLY NORTHWARD ACROSS THE AREA THROUGH SUNDAY MORNING. THIS ROUND OF STORMS MAY ALSO RESULT IN UP TO AN INCH OF RAINFALL ACROSS MUCH OF THE QUAD STATE. THE HEAVIEST RAINS OVERNIGHT WILL LIKELY FALL TO THE NORTH OF THE EARLIER HEAVY RAINS...SO WIDESPREAD FLOODING PROBLEMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD STATE FROM SUNDAY THROUGH TUESDAY. MARGINAL INSTABILITY AND RELATIVELY STRONG WIND FIELDS MAY SUPPORT THE DEVELOPMENT OF A FEW ORGANIZED SEVERE STORMS ACROSS SOUTHEAST MISSOURI SUNDAY AFTERNOON AND EVENING...BUT THE PRIMARY THREAT THROUGH THE PERIOD WILL CONTINUE TO BE WIDESPREAD HEAVY RAINS. WITH EACH SUCCESSIVE ROUND OF THUNDERSTORMS AND HEAVY RAINFALL...FLOODING PROBLEMS WILL BECOME MORE LIKELY...AS THE GROUND BECOMES OVERLY SATURATED. EXTREME RAINFALL RATES AND FLASH FLOODING ARE NOT EXPECTED DUE TO ONLY MARGINAL INSTABILITY IN THE REGION...BUT PERSISTENT RAINFALL OVER SATURATED GROUNDS MAY LEAD TO MORE OF A GENERAL HIGH WATER THREAT THROUGH THE LATER HALF OF THE WEEKEND. A FLOOD WATCH MAY NEED TO BE ISSUED...IF AND WHEN...FORECAST CONFIDENCE IN THE TIMING AND LOCATION OF THE HEAVIEST RAINFALL INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS SOUTHEAST MISSOURI SUNDAY AFTERNOON AND EVENING. IN ADDITION...ANY REPORTS OF HEAVY RAINFALL OR FLOODING PROBLEMS THROUGHOUT THE QUAD STATE OVER THE HOLIDAY WEEKEND WOULD BE GREATLY APPRECIATED. DRS
The national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378205, 5378206, 5378207, 5378274.